Article Text

PDF
PS-121 Model for advising on interactions and adverse reactions of tyrosine kinase inhibitor treatment
  1. R Gazquez Perez1,
  2. A Garcia Bonilla2,
  3. R Gavira Moreno1,
  4. J Sierra Sanchez1,
  5. V Gonzalez Rosa1,
  6. F Gomez De Rueda1,
  7. L Jimenez Pichardo1,
  8. P Gomez Germa1,
  9. M Gomez De Travecedo1,
  10. Y Calvo1,
  11. M Almendral Vicente1
  1. 1Hospital Sas Jerez de La Frontera, Pharmacy, Jerez de La Frontera, Spain
  2. 2Hospital Sas Jerez de La Frontera, Primary Care Pharmacy, Jerez de La Frontera, Spain

Abstract

Background Tyrosine Kinase Inhibitors (TKIs) are drugs that cause significant adverse reactions and interactions in patients. Prescription and dispensing of TKIs both take place in Hospital Pharmacies. Primary Care physicians (GPs) do not have very much information about either these drugs or patients on TKI treatment.

Purpose To describe a model for giving advice with recommendations about interactions and adverse reactions of TKIs, to provide support and information for PC physicians.

Material and methods Patients on TKI treatment were identified by the APD-ATHOS Prisma and Oncofarm software. The databases were searched for adverse reactions and interactions due to TKIs, together with their management. We selected the most common adverse reactions and interactions, including those that could cause the patients to consult their general practitioner. Then, we made a document with all the information and PC pharmacists established a link between this document and the Electronic Clinical History of each patient to enable GPs to identify patients who were on TKI treatment and also recommendations about their management.

Results 44 patients were identified (37 with imatinib, 4 with dasatinib and 3 with nilotinib). 29 adverse reactions were found (9 common to all 3 TKIs, plus 8 with dasatinib, 8 with nilotinib and 4 with imatinib). Interactions were classified into: drugs that increase or reduce the effects of TKIs and drugs whose effects and toxicity are increased or decreased by TKIs. The most significant interactions were: imatinib-simvastatin, imatinib-acetaminophen, imatinib-ibuprofen; nilotinib/dasatinib-proton pump inhibitors, nilotinib/dasatinib-histamine-2 receptor antagonists, nilotinib/dasatinib-drugs that prolong the QT interval, nilotinib/dasatinib-oral anticoagulants and dasatinib-food.

Conclusion The way of giving advice should help GPs to identify and manage frequent adverse reactions and interactions of TKIs. This process will be repeated for other oral anti-cancer drugs. Further studies are necessary to confirm the usefulness of this tool.

References and/or acknowledgements No conflict of interest.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.